Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 10, 2011, 12:49 AM MST for 4 counties in Wyoming. It took effect at Mar 10, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 12:49 AM MST (07:49 UTC)
- In effect from
- Mar 10, 2011, 11:00 PM MST
- Expired
- Mar 10, 2011, 3:54 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2966 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS75 KCYS 100749 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1249 AM MST THU MAR 10 2011 ...PROLONGED PERIOD OF STRONG AND GUSTY WINDS THROUGH FRIDAY AFTERNOON... .A TIGHTENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE GUSTY SURFACE WINDS IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING...ESPECIALLY THE INTERSTATE 80 CORRIDOR NEAR VEDAUWOO AND ARLINGTON AND INTERSTATE 25 CORRIDOR NEAR BORDEAUX. WYZ116-101600- /O.EXB.KCYS.HW.W.0025.000000T0000Z-110311T2100Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 1249 AM MST THU MAR 10 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST FRIDAY. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY OVERNIGHT AND CONTINUING THROUGH THE MORNING HOURS. THERE MAY BE A BRIEF PERIOD THIS AFTERNOON WHERE WINDS DIE DOWN SOME...BUT THEN THEY ARE EXPECTED TO INCREASE EARLY THIS EVENING ONCE AGAIN. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING NEAR VEDAUWOO...ARLINGTON AND BORDEAUX. AREAS OF BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES AT TIMES AND CREATE SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-101600- /O.EXT.KCYS.HW.W.0025.000000T0000Z-110311T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1249 AM MST THU MAR 10 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST FRIDAY. * TIMING...WIND GUSTS IN EXCESS OF 60 MPH HAVE ALREADY BEEN REPORTED AT STROUSS HILL AND COOPER COVE NEAR ARLINGTON ALREADY THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS. THERE MAY BE A BRIEF PERIOD WHERE WINDS DIE OFF SOME THIS AFTERNOON...BUT THEY ARE EXPECTED TO PICK UP ONCE AGAIN EARLY THIS EVENING AND PERSIST THROUGH FRIDAY EARLY AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING NEAR ARLINGTON AND BORDEAUX. AREAS OF BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES AT TIMES AND CREATE SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-107-109-111>115-117-118-101600- /O.NEW.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... BAGGS...DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE 1249 AM MST THU MAR 10 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * TIMING...11 PM THIS EVENING THROUGH FRIDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL COULD BECOME HAZARDOUS TONIGHT THROUGH FRIDAY AFTERNOON...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
403 WWUS75 KCYS 101054 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 354 AM MST THU MAR 10 2011 ...PROLONGED PERIOD OF STRONG AND GUSTY WINDS THROUGH FRIDAY AFTERNOON... .A TIGHTENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE GUSTY SURFACE WINDS IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING...ESPECIALLY THE INTERSTATE 80 CORRIDOR NEAR VEDAUWOO AND ARLINGTON AND INTERSTATE 25 CORRIDOR NEAR BORDEAUX. THESE STRONG WINDS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT AFTER MIDNIGHT WITH THE APPROACH OF A COLD FRONT INTO WESTERN WYOMING. WYZ111-101200- /O.CAN.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/ SOUTHWEST CARBON COUNTY- INCLUDING THE CITIES OF...BAGGS...DIXON 354 AM MST THU MAR 10 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL BE STRONG TONIGHT...BUT ARE NOT EXPECTED TO REACH WARNING CRITERIA. SOME GUST TO 50 MPH WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT. $$ WYZ117-110100- /O.UPG.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/ /O.EXB.KCYS.HW.W.0025.000000T0000Z-110312T0000Z/ SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER 354 AM MST THU MAR 10 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH FRIDAY AFTERNOON. THERE WILL MOST LIKELY BE A BRIEF REPRIEVE IN THE WINDS THIS AFTERNOON...BUT BY THIS EVENING...WINDS ARE EXPECTED TO BECOME VERY STRONG ONCE AGAIN. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE HAZARDOUS THIS MORNING AND AGAIN TONIGHT THROUGH FRIDAY AFTERNOON...ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-107-109-112>115-118-110100- /O.UPG.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/ /O.EXB.KCYS.HW.W.0025.110311T0600Z-110312T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...CHEYENNE 354 AM MST THU MAR 10 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 PM THIS EVENING THROUGH FRIDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS TONIGHT THROUGH FRIDAY AFTERNOON...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-110100- /O.EXT.KCYS.HW.W.0025.000000T0000Z-110312T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 354 AM MST THU MAR 10 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST FRIDAY. * TIMING...WINDS WILL REMAIN STRONG THIS MORNING THROUGH EARLY AFTERNOON. THERE MAY BE A BRIEF PERIOD THIS AFTERNOON WHERE WINDS DIE DOWN SOME...BUT THEN THEY ARE EXPECTED TO INCREASE EARLY THIS EVENING ONCE AGAIN. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING NEAR VEDAUWOO...ARLINGTON AND BORDEAUX. AREAS OF BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES AT TIMES AND CREATE SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 9, 9:45 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 9, 9:45 PM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 945 PM MST WED MAR 9 2011 .UPDATE... THE EVENING WATER VAPOR IMAGERY SHOWED A MID/UPPER RIDGE AXIS FROM THE DESERT SOUTHWEST TO THE NORTHERN ROCKIES AND TROUGH AXIS ALONG THE MISSISSIPPI RIVER VALLEY. THE FLOW ALOFT BETWEEN THESE FEATURES WAS NORTHWESTERLY OVER THE CWA. THE REGIONAL SURFACE ANALYSIS DEPICTED HIGH PRESSURE OVER THE NORTHERN/CENTRAL PLAINS AND ACROSS COLORADO/UTAH. A LEE LOW PRESSURE TROUGH REACHED FROM NORTHERN WYOMING INTO NORTH CENTRAL COLORADO. THE GRADIENT WAS SLOWLY TIGHTENING THIS EVENING...WITH MEDICINE BOW PROFILER WINDS AT THE LOWEST GATE BETWEEN 40 AND 45 KT. SUSTAINED WINDS AT ARLINGTON HAVE BEEN CONSISTENTLY AROUND 30 KT WITH GUSTS TO 40 KT. BORDEAUX/S WINDS WERE TRENDING UP AS WELL. THE HIGH WIND WARNING FOR THESE AREAS WILL REMAIN IN EFFECT TONIGHT. SOME MID/HIGH CLOUDS WERE PASSING QUICKLY FROM NORTHWEST TO SOUTHEAST. TEMPERATURES AT 9 PM WERE AVERAGING 3-5 DEGREES ABOVE GUIDANCE... ESPECIALLY OVER THE NORTHERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING ZONES EAST OF THE LARAMIE RANGE. HAVE RAISED TEMPERATURES IN THESE AREAS. && .AVIATION...06Z TAF ISSUANCE VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS WITH INTERVALS OF SCATTERED MID/HIGH CLOUDS. WEST TO SOUTHWEST SURFACE WINDS WILL BE STRONG AND GUSTY OVER AND WEST OF THE LARAMIE RANGE...WITH GUSTS AS HIGH AS 50 KT LATER TONIGHT AND EARLY THURSDAY MORNING. ACROSS THE WESTERN NEBRASKA PANHANDLE...NORTHWEST TO WEST SURFACE WINDS WILL GENERALLY AVERAGE AROUND 10 KT. && .PREV DISCUSSION... /ISSUED 327 PM MST WED MAR 9 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY...THE MAIN FORECAST ISSUE FOR THE NEAR TERM WILL BE THE RETURN OF STRONG WESTERLY WINDS. IN THE BIG PICTURE...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND TOMORROW...WITH AN UPPER LEVEL DISTURBANCE TO MOVE ACROSS THE NORTHERN ROCKIES AND PLAINS THURSDAY NIGHT AND FRIDAY. FOR TONIGHT...ISSUED A HIGH WIND WARNING FOR THE ARLINGTON AND BORDEAUX AREA AS ALREADY BREEZY WINDS TODAY ARE EXPECTED TO INCREASE TONIGHT. A CROSS SECTION PROFILE OF THE WIND CORRIDOR FROM NEAR ARLINGTON TO BORDEAUX SHOWS A STRENGTHENING STABLE LAYER JUST ABOVE THE MOUNTAIN TOPS TONIGHT...AND THEN SUBSIDING TO THE SFC SO THAT THE TOP OF THE LAYER MAY BE JUST BELOW THE MOUNTAIN PEAKS BY MORNING. THE NAM AND ECMWF FORECASTS SHOW THE SFC PRESSURE GRADIENT TO BE CONDUCIVE OF HIGH SUSTAINED WINDS WITH 50 KT OF FLOW JUST OFF THE SURFACE LIKELY TO DEFLECT TOWARD THE SURFACE IN THAT LOW LEVEL STABLE LAYER. THE ONE NEGATIVE MAY BE THE STABLE LAYER RESIDING TOO CLOSE TO THE SURFACE...WHICH MAY NOT TRAP THE STRONG WINDS IN THAT SURFACE LAYER LIKE IN A TRUE GAP WIND EVENT. BUT FEEL CONFIDENT ENOUGH THAT THESE AREAS WILL HIT CRITERIA AT SOME POINT TONIGHT IN THIS PATTERN...WITH ARLINGTON LIKELY IN THE EARLY OVERNIGHT PERIOD AND BORDEAUX FOLLOWING SUIT THROUGH THE EARLY MORNING HOURS. IT WILL BE A MARGINAL EVENT...BUT WINDY NONETHELESS. A BRIEF LULL WILL OCCUR THURSDAY AFTERNOON AS THE UPPER RIDGE SHIFTS EAST AND THE UPPER WAVE APPROACHES. THE LEE SIDE SFC TROUGH WILL DEEPEN AHEAD OF THE SYSTEM...WITH SFC CYCLOGENESIS OCCURRING ACROSS THE DAKOTAS FRIDAY MORNING. THE ASSOCIATED COLD FRONT WILL SWING THROUGH OUR FORECAST AREA THROUGH THE LATER MORNING ON FRIDAY...WITH WESTERLY WINDS OUT AHEAD OF IT BECOMING MORE WIDESPREAD STRONG AND GUSTY. WILL LIKELY SEE THE WIND CORRIDOR PICK UP IN SPEED MORESO THURSDAY NIGHT AS WESTERLY 700MB WINDS INCREASE TO AROUND 65 KT. THEN CAN EXPECT THE EXPANSION OF STRONG WINDS EAST AND SOUTH ACROSS THE PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE EARLY FRIDAY MORNING AHEAD OF THE MAIN FRONT. WITH THE CURRENT HIGHLIGHTS OUT...WILL HOLD OFF ON ISSUING A HIGH WIND WATCH. BUT AS IT STANDS...LOOKS LIKE MUCH OF THE WYOMING PORTION OF THE CWA AND THE SOUTHERN PANHANDLE ZONES MAY NEED A WARNING WITH A WIND ADVISORY IN THE NORTHERN PANHANDLE. IN ADDITION...SNOW/RAIN SHOWERS WILL PICK UP FRIDAY MORNING FOR THE WESTERN SLOPES AS THE 700MB WINDS INCREASE...AND THEN THE NORTHERN ZONES AS THE FRONT DROPS SOUTH. THE STRONG DOWNSLOPING WINDS WILL LIKELY KEEP SOUTHERN ZONES TOO DRY FOR PRECIP. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT DIFFER ON THE PLACEMENT AND EVOLUTION OF SHORTWAVE ACTIVITY EXPECTED TO QUICKLY MOVE EASTWARD FROM THE EASTERN PACIFIC OCEAN. ALL MODELS AND ENSEMBLES SHOW MAINLY ZONAL FLOW ACROSS THE ROCKY MOUNTAIN REGION AND WESTERN GREAT PLAINS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE FIRST OF TWO UPPER LEVEL DISTURBANCES WILL APPROACH SOUTHEAST WYOMING AND WESTERN NEBRASKA BY SATURDAY. GFS...ECMWF AND DGEX ALL SHOW A WEAK PACIFIC FRONT PUSHING SOUTHWARD SATURDAY NIGHT RESULTING IN WINDY CONDITIONS AND A CHANCE OF PRECIP. EXPECT SNOW/RAIN IN THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS AS THE BASE OF THE UPPER LEVEL TROUGH QUICKLY PUSHES EAST ACROSS WYOMING AND COLORADO. QPF AMOUNTS ARE EXPECTED TO BE LIGHT DUE TO THE QUICK MOVEMENT SPEED AND LACK OF DYNAMICS. THERE IS SOME LOW LEVEL INSTABILITY WITH THESE SYSTEMS AS THEY PUSH EASTWARD...SO CAN NOT RULE OUT SOME LOCALLY HEAVY SHOWER ACTIVITY ALONG THE MAIN BAND OF PRECIP. INCREASED POP SATURDAY NIGHT THROUGH SUNDAY...BUT MAINLY IN THE MOUNTAINS FOR NOW. FOR MONDAY...ALL MODELS SHOW A RIDGE OF HIGH PRESSURE ALOFT AMPLIFYING NORTHWARD ALONG THE ROCKIES WITH HIGHS WELL ABOVE NORMAL AND IN THE 50S AND 60S. THE SECOND UPPER LEVEL DISTURBANCE WILL THEN TAKE A SIMILAR TRACK AS THE FIRST ONE...PUSHING ACROSS WYOMING AND COLORADO MONDAY NIGHT AND TUESDAY. THE GFS AND DGEX SHOW THIS SYSTEM STALLING ACROSS THE ROCKIES WITH HIGHER QPF AMOUNTS ALONG AND SOUTH OF I80. KEPT THE HIGHEST POP ACROSS THE SOUTHERN ZONES OF WESTERN NEBRASKA AND SOUTHEAST WYOMING INTO WEDNESDAY MORNING FOR RAIN/SNOW ACROSS THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL...ALTHOUGH HIGHS WILL BE TRICKY TO FORECAST DUE TO THE TIMING OF INDIVIDUAL COLD FRONTS FOR THE WEEKEND ALONG WITH TUESDAY OF NEXT WEEK. LOW TEMPS WILL BE SEASONABLY COOL AND GENERALLY IN THE TEENS AND 20S. AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE SETTLES OVER THE AREA. WEST TO NORTHWEST WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON WITH GUSTS UP TO 35 KT POSSIBLE. OTHERWISE...MVFR CIGS UNDER 3K FEET AGL ARE EXPECTED THIS EVENING NEAR KRWL. FIRE WEATHER...WITH RECENT MOISTURE...FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH THURSDAY. VERY WINDY CONDITIONS WILL OCCUR IN AND NEAR THE MOUNTAINS TONIGHT AND AGAIN TOMORROW NIGHT THROUGH FRIDAY WHICH COULD HELP TO DRY FUELS ESPECIALLY ACROSS THE PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE. A CHANCE FOR RAIN AND SNOW WILL RETURN ON FRIDAY ACROSS THE MOUNTAINS AND NORTHERN DISTRICTS AS A COLD FRONT DROPS SOUTH THROUGH THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL NOON THURSDAY FOR WYZ106-WYZ110. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM/AVIATION...TJT UPDATE...MAJ
Hazardous weather outlook, Mar 9, 2:38 PM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST WED MAR 9 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-102145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 238 PM MST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR THE INTERSTATE 80 CORRIDOR NEAR ARLINGTON AND THE INTERSTATE 25 CORRIDOR NEAR BORDEAUX. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY BEGINNING LATE THIS EVENING AND CONTINUING THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WARNING WILL CONTINUE THROUGH NOON ON THURSDAY FOR STRONG WINDS NEAR ARLINGTON AND BORDEAUX IN SOUTHEAST WYOMING. A MORE WIDESPREAD HIGH WIND EVENT WILL BEGIN LATE THURSDAY NIGHT AND WILL CONTINUE THROUGH FRIDAY. SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE ACROSS MUCH OF SOUTHEAST WYOMING...WITH SLIGHTLY LESS WIND SPEEDS ACROSS THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 9, 11:05 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 PM MST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HIGH SUST WINDS 5 NW ARLINGTON 41.64N 106.29W
03/09/2011 M45 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 56 MPH
&&
GCLAYCOMLocal storm report, Mar 9, 11:06 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 PM MST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HIGH SUST WINDS 3 NW I-80 EXIT 255 41.75N 106.51W
03/09/2011 M43 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 48 MPH
&&
GCLAYCOMLocal storm report, Mar 10, 12:01 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
03/09/2011 M61.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. SUSTAINED WINDS 41 MPH.
1135 PM HIGH SUST WINDS 7 NW ELK MOUNTAIN 41.76N 106.51W
03/09/2011 M42.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE
1135 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
03/09/2011 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE WYDOT SITE NEAR ARLINGTON. SUSTAINED WINDS 45
MPH.
&&
GCLAYCOMNearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.